It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-07-2008, 10:24 AM   #1
Newbie
(female)
 
Join Date: Sep 2008
Location: Dover, NJ USA
Posts: 5
Stoker HB User
A question about Pfizer Dilantin

Hello Everyone!

I'm Linda's spouse and teaching her how to use these boards (I use one for diabetes).

Here is the problem: In the past few years her dilantin level has gone above 20 and her dosage has been dropped from 400 mg/day to 350 mg/day. About a week ago she had another test and the darn level is back at 22 and her potassium has jumpped as well to 5.2. So, her MD is very concerned.

In our research we found that the "New" Pfizer Dilantin has caused more than one epileptic to have sudden increases in blood levels as well as other problems. So, we're asking if anyone else has had, or is having, a similar problem. Also has anyone found a similar problem with potassium levels increasing while using the new formulation from Pfizer? Finally any stomach pains associated with taking the "New" formulation?

A bit of background. She is a controled epileptic with very few seziures in the past 30 years and has taken dialaitin for a very long time (over 30 years)with no ill effects. Age is 64, healthy, active tandem bicyclist (about 120 miles per week).

We hope we aren't opening an old wound here but this is our first time on the board and we're trying to get answers fast from the community that knows the most.

Captian and Stoker

 
Old 09-08-2008, 05:55 AM   #2
Newbie
(female)
 
Join Date: Sep 2008
Location: Dover, NJ USA
Posts: 5
Stoker HB User
Re: A question about Pfizer Dilantin

Hello Again:

It may seem strange to reply to my own message but we have to see the MD later today. We had hoped to get some backup to the theory that there is something "not right" about the Pfizer version of Dilantin.

May we assume that the lack of response indicates that all is well with the Pfizer version and that there are no problems associated with the 100 mg capsules?

Captain & Stoker

 
Sponsors Lightbulb
   
Old 09-09-2008, 05:53 AM   #3
Member
(female)
 
Join Date: Nov 2003
Location: New York
Posts: 62
Nanner1222 HB User
Re: A question about Pfizer Dilantin

Hi Stoker, I am sorry to hear about Linda's problem with the Dilantin. I have also been on Dilantin for over 30 years with very good results. I am now on the "new" dilantin, and am doing well with it. I guess this is not the case for some people, though. I am quite sure that I can not post a link here, so am unable to direct you to the information that I have read. I can say that most recently even Pfizer has said that there could be problems for some people with the new formulation. If you do a search using the words "New Dilantin", you will find quite a bit of information. Hope this helps.

 
Old 01-04-2009, 04:12 PM   #4
Junior Member
(female)
 
Join Date: Aug 2007
Location: Newtown Pa
Posts: 23
loveslight57 HB User
Re: A question about Pfizer Dilantin

Quote:
Originally Posted by Stoker View Post
Hello Everyone!
Hi I too have had problems with the new dilantin. Increase in levels and toxic reactions. Are you doing well now and has your level stablilized?
I'm Linda's spouse and teaching her how to use these boards (I use one for diabetes).

Here is the problem: In the past few years her dilantin level has gone above 20 and her dosage has been dropped from 400 mg/day to 350 mg/day. About a week ago she had another test and the darn level is back at 22 and her potassium has jumpped as well to 5.2. So, her MD is very concerned.

In our research we found that the "New" Pfizer Dilantin has caused more than one epileptic to have sudden increases in blood levels as well as other problems. So, we're asking if anyone else has had, or is having, a similar problem. Also has anyone found a similar problem with potassium levels increasing while using the new formulation from Pfizer? Finally any stomach pains associated with taking the "New" formulation?

A bit of background. She is a controled epileptic with very few seziures in the past 30 years and has taken dialaitin for a very long time (over 30 years)with no ill effects. Age is 64, healthy, active tandem bicyclist (about 120 miles per week).

We hope we aren't opening an old wound here but this is our first time on the board and we're trying to get answers fast from the community that knows the most.

Captian and Stoker

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Dilantin levels Lee1672 Epilepsy 9 01-03-2008 06:08 PM
Uncontrollable/Elevated Dilantin Levels SUZYQ11 Epilepsy 17 11-30-2007 09:25 AM
A quote from Pfizer about Lipitor HubbleRules High Cholesterol 34 04-23-2005 08:13 AM
Opinions about Clinton's use and stopping statins? jcorn59483 High Cholesterol 36 09-24-2004 07:44 AM
For those on Dilantin jodica Epilepsy 4 09-12-2004 01:44 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 11:33 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!